Alert archive / Wyoming / Frost Advisories in 2017
Frost Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 16, 2017, 2:08 PM MDT for 4 counties in Wyoming. It took effect at Sep 17, 2017, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2017, 2:08 PM MDT (20:08 UTC)
- In effect from
- Sep 17, 2017, 2:00 AM MDT
- Expired
- Sep 17, 2017, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS75 KCYS 162008 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 PM MDT Sat Sep 16 2017 WYZ101-102-105-109-115-171400- /O.NEW.KCYS.FR.Y.0002.170917T0800Z-170917T1400Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- Central Carbon County-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, and Laramie 208 PM MDT Sat Sep 16 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY... The National Weather Service in Cheyenne has issued a Frost Advisory, which is in effect from 2 AM to 8 AM MDT Sunday. * TIMING...From 2 to 8 AM Sunday morning. * TEMPERATURE...Lows generally from 32 to 36 degrees. * IMPACTS...Mostly to cold-sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
627 WWUS75 KCYS 170908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 308 AM MDT Sun Sep 17 2017 WYZ101-102-105-109-115-171400- /O.CON.KCYS.FR.Y.0002.000000T0000Z-170917T1400Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- Central Carbon County-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, and Laramie 308 AM MDT Sun Sep 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TIMING...Until 8 AM Sunday morning. * TEMPERATURE...Lows generally from 32 to 36 degrees. * IMPACTS...Mostly to cold-sensitive plants. Sensitive outdoor plants may be affected if left outdoors for too long this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
889 WWUS75 KCYS 171404 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 804 AM MDT Sun Sep 17 2017 ...FROST ADVISORY EXPIRED AT 8 AM... WYZ101-102-105-109-115-171515- /O.EXP.KCYS.FR.Y.0002.000000T0000Z-170917T1400Z/ Converse County Lower Elevations-Niobrara County-Shirley Basin- Central Carbon County-Laramie Valley- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, and Laramie 804 AM MDT Sun Sep 17 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures across the western valleys and east central Wyoming have risen into the mid and upper 30s. The threat for additional frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:07 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 16, 2:07 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
207 PM MDT Sat Sep 16 2017
.SHORT TERM...(This evening through Monday night)
Issued at 200 PM MDT Sat Sep 16 2017
Upper trough swinging across northern Wy into the northern plains
now with energy clipping the north part of the CWA and setting
off some showers. Expect these to move eastward for the rest of
the afternoon before ending. A cool surface high will settle over
the northern plains tonight and with clear skies should see a
chilly night. Min temps Sunday morning should get close to
freezing over parts of the northern and western CWA so have opted
to post a frost advy for those typically cool areas for later
tonight into Sunday morning.
Warmer temps make their return Sunday as the surface high moves
into the central plains and southerly winds set up over the CWA.
An impulse will move across the area late Sunday and set off some
showers and a few storms mainly east of the mtns Sunday afternoon
with activity moving across the Panhandle Sunday evening. Warm and
dry Monday with lee troughing over the high plains. Rather breezy
over western areas both Sunday and monday afternoon.
.LONG TERM...(Tuesday through Saturday)
Issued at 200 PM MDT Sat Sep 16 2017
A closed low over southwest Canada will remain nearly stationary
through the period. A series of upper troughs will impact the
Intermountain West, Rockies and High Plains. These systems and a
couple of cold frontal passages will maintain a showery pattern
through the week. Best opportunity for thunder will be Tuesday
afternoon with the first cold front moving through the CWA. It
will be quite breezy along and west of the Laramie Range Tuesday
with westerly winds gusting to 40 mph. Highest mountain elevations
could see a couple of inches of snow Tuesday night and Thursday
night. High Temperatures Tuesday through Thursday slightly above
seasonal normals, then cool to slightly below normal Friday and
Saturday after the second cold front.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday midday)
Issued at 1042 AM MDT Sat Sep 16 2017
MVFR CIGS across the western NE panhandle will gradually improve to
VFR this afternoon. Elsewhere, expect SCT-BKN mid level clouds. VCSH
at Sidney through early afternoon. prevailing winds will be breezy
southwesterly at southeast WY terminals and lighter northwesterly
at western NE terminals. CIGS will lower to MVFR east of the Laramie
Range after 08Z.
&&
.FIRE WEATHER...
Issued at 200 PM MDT Sat Sep 16 2017
A cool night is expected tonight with some frost in low-lying areas,
mainly over western and northern districts. Warmer conditions will
return Sunday into early next week with dry weather for the most
part. A disturbance should set off some showers and a few storms east
of the mountains late Sunday into Sunday evening. Breezy conditions
will also occur over western districts both Sunday and Monday afternoon
but minimum humidities should stay generally above 25 percent both
days.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ101-102-105-
109-115.
NE...None.
&&
SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...REHazardous weather outlook, Sep 16, 10:48 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1048 AM MDT Sat Sep 16 2017 WYZ101>119-171215- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1048 AM MDT Sat Sep 16 2017 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY There is a slight chance for afternoon and evening thunderstorms on Sunday, mainly further south near the Colorado border. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-171215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 1048 AM MDT Sat Sep 16 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Evening thunderstorms will return to western Nebraska on Sunday. Brief heavy rainfall, occasional lightning, and gusty winds are expected with these thunderstorms. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Sep 16, 10:13 AM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT SAT SEP 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL SIDNEY 41.13N 102.97W
09/15/2017 M0.88 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER IS ON THE NORTHERN SIDE OF SIDNEY.
1221 PM HAIL SIDNEY 41.13N 102.97W
09/15/2017 M1.00 INCH CHEYENNE NE LAW ENFORCEMENT
1225 PM HAIL SIDNEY 41.13N 102.97W
09/15/2017 M1.25 INCH CHEYENNE NE PUBLIC
REPORT FROM SOCIAL MEDIA IN DOWNTOWN SIDNEY.
1130 PM HAIL KIMBALL 41.23N 103.66W
09/15/2017 M1.25 INCH KIMBALL NE TRAINED SPOTTER
1133 PM HAIL DIX 41.23N 103.49W
09/15/2017 E0.75 INCH KIMBALL NE PUBLIC
1250 AM HAIL 8 N LODGEPOLE 41.26N 102.64W
09/16/2017 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.
&&
MJAMSKILocal storm report, Sep 16, 10:16 AM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 AM MDT SAT SEP 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL KIMBALL 41.23N 103.66W
09/15/2017 M1.25 INCH KIMBALL NE TRAINED SPOTTER
1133 PM HAIL DIX 41.23N 103.49W
09/15/2017 E0.75 INCH KIMBALL NE PUBLIC
1219 AM HAIL SIDNEY 41.13N 102.97W
09/16/2017 M0.88 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER IS ON THE NORTHERN SIDE OF SIDNEY.
1221 AM HAIL SIDNEY 41.13N 102.97W
09/16/2017 M1.00 INCH CHEYENNE NE LAW ENFORCEMENT
1225 AM HAIL SIDNEY 41.13N 102.97W
09/16/2017 M1.25 INCH CHEYENNE NE PUBLIC
REPORT FROM SOCIAL MEDIA IN DOWNTOWN SIDNEY.
1250 AM HAIL 8 N LODGEPOLE 41.26N 102.64W
09/16/2017 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.
&&
MJAMSKINearby
Frost Advisories in Wyoming, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.